Virginia, 2009Damaging Wind in Virginia, June 10, 2009
June 10, 2009 · NWS AKQ · 1 event in 1 county or zone
Isolated severe thunderstorm in advance of a frontal boundary produced damaging winds across portions of Louisa county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm in advance of a frontal boundary produced damaging winds across portions of Louisa county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 10, 6:55 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 10, 6:55 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT WED JUN 10 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATER TODAY...THEN
STALL OUT OVER THE REGION TONIGHT. SEVERAL DISTURBANCES WILL THEN
MOVE ALONG THE STALLED OUT BOUNDARY FOR THE REMAINDER OF THE WEEK.
WEAK HIGH PRESSURE WILL BUILD ACROSS THE AREA ON SATURDAY.
&&
.NEAR TERM /UNTIL 2 AM THURSDAY MORNING/...
CIRRUS CLOUDS NOW EXTENDING OVER THE REGION AHEAD OF AN AREA OF
STORMS ASSOCIATED WITH A S/W MVG THROUGH THE OH VALLEY. SINCE
WEVE SEEN MOCLEAR SKIES OVER THE AREA UNTIL NOW...TEMPS HAVE MADE
IT UP INTO THE MID 80S AND DEW PTS ARE CURRENTLY IN THE MID TO UPR
60S. THE STATIONARY FRONT IS LOCATED WELL TO OUR NORTH...THROUGH
CNTRL PA AND EXTENDS BACK INTO SOUTHERN IL. AS THE AREA OF
CONVECTION OVER OH/WV (AND ASSOCIATED S/W) HEADS THIS WAY THIS
EVNG...COVERAGE AND INTENSITY OF STORMS LOOKS TO INCREASE OVER
CNTRL/NORTHERN VA DUE TO HEATING AS WELL AS PLENTY OF AVAILABLE
MOISTURE. CAPES ARE IN THE RANGE OF 2000 TO 2500 J/KG...LIS ARE
UP TO -6...BUT SHEAR IS RATHER WEAK. WOULD THEREFORE EXPECT STORMS
TO BE PULSE(Y) IN NATURE...WITH DAMAGING WINDS BEING THE MAIN
THREAT (ALTHOUGH WOULDNT RULE OUT IN ISOLD HAIL REPORT IN THERE).
UNTIL WE SEE HOW THINGS PLAY OUT IN THE NEXT FEW HRS...HAVE CAPPED
POPS OVER THE PIEDMONT BLO LIKELY. THINK THAT THE GREATER THREAT
RESIDES NORTH OF OUR CWA IN N VA AT LEAST THROUGH THE EARLY EVNG
HRS. WITH LOSS OF HEATING AND AS S/W MVS OFFSHORE...MOST STORMS
SHOULD START TO DIMINISH LATE EVNG THROUGH MIDNIGHT...ALTHOUGH
WOULDNT BE SURPRISED TO SEE A FEW ONGOING SHRA UP IN NORTHERN
AREAS CLOSER TO THE FRNTL BNDRY ESP IF WE GET A LOT OF OUTFLOWS
STILL OUT THERE FROM EVNG STORMS. OUR INLAND VA COUNTIES ARE IN A
SLIGHT RISK TONIGHT...AND WILL MENTION WIND/HAIL THREAT IN HWO.
HEAVY RAIN ALSO A CONCERN WITH SLOW MVG STORMS AND DUE TO THE FACT
THAT SOME AREAS HAVE ALREADY SEEN VERY HEAVY RA IN THE PAST WEEK.
&&
.SHORT TERM /2 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
ON THURS...FRNTL BNDRY PUSHES FURTHER SOUTH TOWARDS THE AREA AND
ANOTHER (STRONGER S/W) MVS TOWARDS THE REGION AS WELL (SHOULD BE
MVG JUST NORTH OF US). THEREFORE EXPECT DECENT TSRA COVERAGE IN THE
AFTN/EVNG HRS. CAPES UP TO 2500 J/KG...LIS AGAIN AROUND -6 AND
EVEN MORE MOISTURE EXPECTED...SO SVR STORMS WILL BE A GOOD
POSSIBILITY (DAMAGING WINDS AND HAIL MAIN THREATS...SOME BETTER
SHEAR EXPECTED BUT NOT ENOUGH TO INCLUDE TORNADO THREAT AT THIS
POINT).
BNDRY HANGS OUT OVER THE AREA ON FRI...WITH UPR IMPULSES RIDING
ALONG IT ALOFT. WILL THEREFORE MAINTAIN CHANCE POPS AGAIN ON FRI
AFTN...BUT TOO UNCERTAIN TO SAY WHETHER ONE LOCATION WILL SEE
HIGHER CHANCES THAN ANOTHER AT THIS POINT (WILL DEPEND ON TRACK OF
IMPULSES AND LOCATION OF FRONT BY THAT TIME). ON SAT IT LOOKS LIKE
THE FRONT SHOULD BE JUST TO OUR SOUTH IN THE CAROLINAS SO OUR
POPS SHOULD BE SLIGHTLY LOWER (BUT STILL CHANCE IN THE SOUTH
CLOSER TO THE BNDRY).
KEPT TEMPS RELATIVELY CONSISTENT THURS THROUGH SAT...REMAINING
WARM AND MUGGY UNTIL FRONT PUSHES SOUTH OF THE AREA.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
RATHER UNSETTLED WX CONDITIONS FOR SAT NGT INTO AT LEAST ERLY
TUE...AS MID LVL ZNL FLO WILL MAINTAIN A FRNTL BNDRY JUST S OF THE
AREA WITH WAVES OF LO PRES MOVNG ALNG IT AND OFF THE CST. THIS WILL
RESULT IN SLGT (20) TO SML (30) CHCS FOR SHRAS OR TSRAS ACRS THE
REGION. HI PRES WITH DRIER AIR WILL THEN BLD IN FM THE NW FOR LATER
TUE THRU WED.
MAX TEMPS WILL GENERALLY RANGE FM THE UPR 70S TO MID 80S THRU THE
PERIOD. MIN TEMPS WILL RANGE THRU THE 60S TO NR 70 SUN THRU TUE
MORNG...AND IN THE UPR 50S TO UPR 60S WED MORNG.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CURRENT RADAR IMAGERY SHOWS SCT SHRAS AND ISLTD TSTMS SLOWLY
MOVING INTO THE WESTERN PORTION OF THE CWA. A WEAK RIDGE IS
HELPING TO SLOW THEIR FORWARD PROGRESS AND THE SHRAS/TSTMS ARE
EXPECTED TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. LEFT CB IN
FOR RIC AS REMNANTS GET THERE LATER THIS EVENING. MAIN CONCERN
OVERNIGHT WILL BE PATCHY FOG. LIFR CIGS (AND POSSIBLY VIS) WILL
DEVELOP OVERNIGHT AT SBY. EXPECT CIGS AT RIC TO DROP TO IFR BY
08Z AS MOISTURE FROM THE REMNANT SHRAS WILL HELP TO SATURATE THE
LOWER LVLS. ESLWHERE...EXPECT TO SEE MVFR AS PATCHY FOG DEVELOPS
DUE TO RADIATIONAL COOLING. CIGS AND VIS WILL LIFT SHORTLY AFTER
SUNRISE RETURNING TO VFR CONDS LATE MORNING ACROSS THE FA.
VFR CONDS EXPECTED THROUGH THE WEEKEND. LOCAL MVFR/IFR CONDS DUE
TO SCT SHRAS/TSTMS THROUGH FRI AS SEVERAL UPR LVL DISTURBANCES
MOVE ALONG A SLOWLY MOVING FRONTAL BOUNDARY THAT WILL BE MAKING
ITS WAY ACROSS THE REGION.
&&
.MARINE...
NO HEADLINES IN THE SHRT TERM TNGT THRU FRI. LGT AND VARIABLE WNDS
THIS EVENG/TNGT WILL BECOME SE OR S DURING THU AND INCRS TO 10 TO 15
KT. S WNDS 10 TO 15 KT THU NGT AND SSW 10 TO 15 FRI IN ADVANCE OF
COLD FRNT. FRNT WILL PUSH OFFSHR BY SAT MORNG...WITH NNE WNDS 10 KT
OR LESS THRU SUN. E WNDS 5 TO 15 KT ON MON.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...JYM
NEAR TERM...JYM
SHORT TERM...JYM
LONG TERM...TMG
AVIATION...AM
MARINE...TMG
Hazardous weather outlook, Jun 10, 2:14 PM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
314 PM EDT WED JUN 10 2009
NCZ012>016-030>032-VAZ048-049-060>094-096-097-111915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE-
314 PM EDT WED JUN 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON
THROUGH THE OVERNIGHT HOURS. SOME THUNDERSTORMS MAY PRODUCE VERY
HEAVY RAIN...HAIL...AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
NCZ017-102-VAZ095-098-111915-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-
314 PM EDT WED JUN 10 2009
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH
HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE
AFTERNOON THROUGH THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP MAY PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
ANZ630>633-650-652-654-656-658-111915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
314 PM EDT WED JUN 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MDZ021>023-111915-
DORCHESTER-WICOMICO-SOMERSET-
314 PM EDT WED JUN 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON
THROUGH THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
MDZ024-025-VAZ099-100-111915-
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
314 PM EDT WED JUN 10 2009
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE
AFTERNOON THROUGH THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP MAY PRODUCE GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.
In the hours before
Local storm report, Jun 10, 2:50 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 SE CHURCHLAND 36.85N 76.37W
06/09/2009 CITY OF PORTSMOUTH VA TRAINED SPOTTER
MULTIPLE TREES DOWN...ROOFS OF SEVERAL HOMES DAMAGED
&&
MCNATTSpecial weather statement, Jun 10, 2:50 PM EST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT WED JUN 10 2009
VAZ048-061-102100-
CUMBERLAND VA-FLUVANNA VA-
350 PM EDT WED JUN 10 2009
...STRONG THUNDERSTORM MOVING INTO CENTRAL VIRGINIA...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF FORK UNION...OR ABOUT 16 MILES
NORTH OF DILLWYN...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR HARDWARE AT 445 PM EDT.
WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS
STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
GINGRICH
Special weather statement, Jun 10, 5:11 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
611 PM EDT WED JUN 10 2009
VAZ049-102315-
LOUISA VA-
611 PM EDT WED JUN 10 2009
...STRONG THUNDERSTORM MOVING TOWARDS LOUISA COUNTY...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL ORANGE COUNTY...OR ABOUT 17 MILES
NORTHWEST OF LOUISA...MOVING SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR GREEN SPRINGS AT 655 PM EDT...VAWTER
CORNER AT 700 PM EDT...TREVILIANS AT 710 PM EDT.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
05
Special weather statement, Jun 10, 6:05 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
705 PM EDT WED JUN 10 2009
VAZ049-110000-
LOUISA VA-
705 PM EDT WED JUN 10 2009
...STRONG THUNDERSTORM MOVING INTO LOUISA COUNTY...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CENTRAL ORANGE COUNTY TO EAST CENTRAL
ALBEMARLE COUNTY...OR FROM 13 MILES NORTH OF LOUISA TO 15 MILES WEST
OF LOUISA...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR WALDROP AROUND 720 PM EDT...
BOSWELLS TAVERN AROUND 725 PM EDT...
VAWTER CORNER AROUND 730 PM EDT...
WARES CROSSROADS AROUND 800 PM EDT...
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
05
Special weather statement, Jun 10, 6:54 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 PM EDT WED JUN 10 2009
VAZ049-110100-
LOUISA VA-
754 PM EDT WED JUN 10 2009
...STRONG THUNDERSTORM MOVING ACROSS LOUISA COUNTY...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LOUISA...MOVING SOUTHEAST
AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GREEN SPRINGS AT 800
PM EDT...TREVILIANS AT 815 PM EDT...BYRD MILL AT 825 PM EDT...LOUISA
AT 840 PM EDT...LOUISA AIRPORT AT 845 PM EDT...PENDLETON...AND...
MINERAL AT 900 PM EDT.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
05
Thunderstorm Wind, Louisa
- When
- June 10, 7:10 PM EST
- Where
- Louisa County, 2.58 mi WNW of Blue Ridge Shrs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 38.120, -78.070
Tree was downed on Mallorys Ford Road just northeast of Highway 33.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Texas, June 10, 20092 deaths · $29,000 · EF0 · 28 events
- Tornadoes and Flash Flooding in Texas, June 10, 2009$7.7 million · EF1 · 102 events
- Flash Flooding and Flood in Texas, June 10 to 11, 2009$2.4 million · 1 in hail · 51 events
- Hail and Lightning Strike in Kentucky, June 10, 20091 death · 0.75 in hail · 2 events
- Tornadoes and Flash Flooding in Missouri, June 10, 2009$171,000 · EF1 · 39 events
- Hail and Damaging Winds in Tennessee, June 10, 2009$85,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Oklahoma, June 10, 20092 injured · $34,000 · 1 in hail · 23 events
- Flash Flooding in Pennsylvania, June 10, 2009$200,000 · 2 events
- Tornadoes and Damaging Winds in Oklahoma, June 10, 2009$62,000 · EF0 · 15 events
- Tornadoes and Flash Flooding in Nebraska, June 10, 2009$80,000 · EF0 · 6 events
- Tornadoes and Flash Flood in Kentucky, June 10 to 11, 2009EF1 · 23 events
- Lightning Strike in South Carolina, June 10, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185215.